Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 118, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 20, 2016, 9:46 PM CDT for Gonzales County, Texas. It took effect at Aug 22, 2016, 2:08 AM CDT. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 9:46 PM CDT (02:46 UTC)
- In effect from
- Aug 22, 2016, 2:08 AM CDT
- Expired
- Aug 24, 2016, 5:00 AM CDT
- In force
- 51 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River at Gonzales (GNLT2).
- Action stage
- 17 ft
- Minor stage
- 31 ft
- Moderate stage
- 37 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08173900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
840
WGUS44 KEWX 210246
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 PM CDT SAT AUG 20 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Guadalupe River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC177-212046-
/O.NEW.KEWX.FL.W.0118.160822T0708Z-160824T1000Z/
/GNLT2.1.ER.160822T0708Z.160823T0600Z.160823T2200Z.NO/
946 PM CDT SAT AUG 20 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Guadalupe River at Gonzales.
* from late Sunday night to late Tuesday night...or until the warning is
cancelled.
* At 8:45 PM Saturday the stage was 15.2 feet.
* Flood stage is 31.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and continue to rise
to near 33.8 feet by early Tuesday morning.The river will fall below flood
stage by Tuesday afternoon. This is due to rainfall flowing down the river from
rains Saturday and forecast rains Saturday night to Sunday.
* Impact...At 34.0 feet...Pastureland northwest of Gonzales between the
Guadalupe and San Marcos Rivers is flooded. Lowest areas of the city park
flood..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 34.1 feet on Oct 18
1919.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Gonzales 17 31 15.2 Sat 09 PM 15.8 32.7 33.2 26.1 18.8
&&
LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
2909 9737 2939 9736
$$1 follow-up statement
942
WGUS84 KEWX 210836
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 AM CDT SUN AUG 21 2016
...The flood warning is cancelled for the following rivers in Texas...
Guadalupe River at Gonzales Affecting Gonzales County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC177-210906-
/O.CAN.KEWX.FL.W.0118.000000T0000Z-160824T1000Z/
/GNLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
336 AM CDT SUN AUG 21 2016
The flood warning is cancelled for
the Guadalupe River at Gonzales.
* At 2:46 AM Sunday the stage was 27.2 feet.
* Flood stage is 31.0 feet.
* Forecast...The river is expected to crest at 30.3 feet...
or just below minor flood stage...at 7 AM Sunday morning.
The river is expected to begin falling rapidly and fall
below action stage by 6 AM Monday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Sun Mon Tue Wed Thu
Gonzales 17 31 27.2 Sun 03 AM 30.3 16.9 15.3 15.0 14.6
&&
LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
2909 9737 2939 9736
$$
BMWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 20, 8:04 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 20, 8:04 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 804 PM CDT SAT AUG 20 2016 .UPDATE... Please see the 00Z aviation discussion below. && .AVIATION... The main concern this forecast period will be shower and thunderstorm coverage. Currently, most activity is east of the I-35 corridor and we will cover with VCSH and VCTS for the next 2-3 hours. For the late evening and overnight hours, we expect an increase in coverage of showers and thunderstorms as a cold front moves into the region. We will handle this scenario with prevailing TSRA along I-35 through a good portion of Sunday morning. && .PREV DISCUSSION... /ISSUED 418 PM CDT SAT AUG 20 2016/ ..Significant rainfall and flooding probable tonight through Sunday evening... SHORT TERM (Tonight through Sunday Night)... Showers and thunderstorms continued in close proximity to a weak cold front/surface boundary sagging south over Central Texas and an MCV over the I-35 corridor between San Antonio and Austin. In addition, a weak mid level impulse is moving to the northeast across Chihuahua state of Mexico to the southwest of the Big Bend region. PWS of 2 to 2.5 inches indicate a moist tropical airmass remains over South Central Texas. Expect scattered showers and thunderstorms for the rest of this afternoon into evening with some locally heavy rains likely. As the mid level impulse approaches, showers and thunderstorms increase later this evening into the overnight hours. A warm core rain event develops with copious amounts of rainfall due to efficient rainfall production. Significant flash flooding is becoming more likely. The main focus of the rain and flooding will be along the I-35 corridor into the Hill Country with the highest potential in the San Antonio area to parts of the Austin area. However, there is some uncertainty on exactly where the heaviest rains will be. The heaviest rains are expected late this evening and continue into Sunday morning. We have expanded the Flash Flood Watch to include all of South Central Texas and runs through 7 PM CDT Sunday. The mid level impulse could stall over our area by Sunday night prolonging the heavy rain threat. The Flash Flood Watch may have to be extended into Sunday night. In addition, there is a potential for significant river flooding. Travel could become difficult with numerous roads likely to be closed. We are currently expecting widespread rainfall amounts of 4 to 8 inches with isolated areas up to 15 inches possible through Sunday night. Severe storms are not expected, however, some gusty winds are possible with the strongest storms. Below normal temperatures can be expected due to the clouds and rain. LONG TERM (Monday through Saturday)... Monday is a transition day. Tropical moisture lingers while the Subtropical Ridge begins to build in from the east forcing out the mid level features. Chances of showers and thunderstorms continue. By Tuesday, the ridge builds overhead and the airmass dries with no rain chances for midweek. However, cannot rule out an isolated shower or thunderstorm along the seabreeze near the Coastal Plains or drifting into the western Edwards Plateau from the higher terrain of Mexico or western Texas. Late in the week into next weekend, deeper moisture begins to move back into the coastal areas while another weak front moves into northern and western Texas. POPs come back in the forecast for areas near the Coastal Plains and across Central Texas. Temperatures slowly warm during the week as airmass dries leading to decreasing clouds. With saturated soils, highs will remain near or below normal with no 100s expected. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 72 82 73 88 75 / 100 100 60 40 20 Austin Bergstrom Intl Airport 72 82 73 89 74 / 100 100 60 40 20 New Braunfels Muni Airport 73 83 73 89 75 / 100 100 60 40 20 Burnet Muni Airport 70 80 71 87 73 / 100 100 50 40 20 Del Rio Intl Airport 73 85 73 88 75 / 60 60 70 50 20 Georgetown Muni Airport 71 80 72 87 75 / 100 100 50 40 20 Hondo Muni Airport 73 83 73 90 74 / 100 90 60 40 10 San Marcos Muni Airport 72 81 73 88 75 / 100 100 60 40 20 La Grange - Fayette Regional 74 85 75 91 76 / 70 80 50 40 10 San Antonio Intl Airport 73 83 73 90 76 / 100 100 60 40 20 Stinson Muni Airport 74 84 74 91 76 / 100 100 50 40 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday evening for the following counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet... Caldwell...Comal...De Witt...Dimmit...Edwards...Fayette...Frio... Gillespie...Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr... Kinney...Lavaca...Lee...Llano...Maverick...Medina...Real...Travis... Uvalde...Val Verde...Williamson...Wilson...Zavala. && Mesoscale/Aviation...TB3 Synoptic/Grids...24 Public Service/Data Collection...Treadway
Hazardous weather outlook, Aug 20, 4:08 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 408 PM CDT SAT AUG 20 2016 TXZ171>173-183>194-202>209-217>225-228-212115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 408 PM CDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS SOUTH CENTRAL TEXAS TODAY AND TONIGHT...MOST NUMEROUS ALONG THE INTERSTATE 35 CORRIDOR AND THE HILL COUNTRY. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL WITH TOTALS OF 4 TO 8 INCHES. ISOLATED AMOUNTS UP TO 15 INCHES ARE POSSIBLE SOMEWHERE ACROSS SOUTH CENTRAL TEXAS THROUGH SUNDAY. SIGNIFICANT FLASH FLOODING MAY RESULT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FLASH FLOODING MAY BE ONGOING ACROSS PORTIONS OF SOUTH CENTRAL TEXAS SUNDAY MORNING. SEVERAL INCHES OF ADDITIONAL RAIN ARE POSSIBLE ON SUNDAY AND SUNDAY AFTERNOON. CREEK AND RIVER FLOODING MAY BE ONGOING AND COULD LAST FOR SEVERAL DAYS DEPENDING ON THE FINAL RAIN TOTALS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 20, 5:13 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 PM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLASH FLOOD 3 ESE SUNSET VALLEY 30.21N 97.77W
08/20/2016 TRAVIS TX CITY OFFICIAL
MULTIPLE LOW WATER CROSSINGS BEING CLOSED ACROSS TRAVIS
COUNTY VIA ATXFLOODS.
&&
EVENT NUMBER EWX1600623Local storm report, Aug 20, 5:50 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 PM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM FLASH FLOOD 4 SSW MANOR 30.29N 97.57W
08/20/2016 TRAVIS TX TRAINED SPOTTER
WATER OVER THE ROADWAY AT THE SH 130 ACCESS ROAD AND
BLOOR ROAD. REPORTED VIA TWITTER.
&&
EVENT NUMBER EWX1600624Local storm report, Aug 20, 5:52 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 PM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FLASH FLOOD JONAH 30.64N 97.54W
08/20/2016 WILLIAMSON TX AMATEUR RADIO
HAM REPORTED 1 TO 2 INCHES OF WATER OVER THE ROAD ALONG
1660 NEAR JONAH.
&&
EVENT NUMBER EWX1600625Local storm report, Aug 20, 5:53 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FLASH FLOOD CEDAR PARK 30.51N 97.83W
08/20/2016 WILLIAMSON TX BROADCAST MEDIA
VIEWERS REPORTING WATER OVER THE ROADS IN AND AROUND
CEDAR PARK.
&&
EVENT NUMBER EWX1600626Local storm report, Aug 20, 7:49 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
749 PM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 1 NNW FLORESVILLE 29.16N 98.17W
08/20/2016 WILSON TX LAW ENFORCEMENT
MULTIPLE COUNTY ROADS CLOSED OR IN THE PROCESS OF BEING
CLOSED ACROSS THE COUNTY. CR 301 IS SHUT DOWN...CR 307
AND 539 IN THE PROCESS OF BEING CLOSED DUE TO WATER.
&&
EVENT NUMBER EWX1600627Local storm report, Aug 20, 8:55 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
855 PM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD 4 NNE COUGHRAN 29.01N 98.40W
08/20/2016 ATASCOSA TX LAW ENFORCEMENT
WATER RESCUES AND CARS STALLED DUE TO TO FLOOD WATER
EAST OF PLEASANTON. PARTS OF HWY 97 ALSO CLOSED DUE TO
FLOODING BETWEEN PLEASANTON AND FLORESVILLE.
&&
EVENT NUMBER EWX1600628The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:03 PM CDT | Flash Flood Warning | EWX | Atascosa, Gonzales, Guadalupe, Wilson | 9 hr |
| Aug 20, 9:15 PM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 3 hr |
| Aug 20, 10:59 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Aug 20, 11:23 PM CDT | River Flood Warning | EWX | Travis | 14 hr |
| Aug 20, 11:32 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes | 3 hr |
| Aug 21, 12:39 AM CDT | River Flood Warning | EWX | Karnes | 38 hr |
| Aug 21, 12:45 AM CDT | Areal Flood Advisory | EWX | Lee, Williamson | 3 hr |
| Aug 21, 12:50 AM CDT | Areal Flood Advisory | EWX | DeWitt | 3 hr |
| Aug 21, 1:04 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| Aug 21, 1:39 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Aug 21, 1:48 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Frio | 5 hr |
| Aug 21, 1:54 AM CDT | Areal Flood Advisory | EWX | Bastrop, Travis | 3 hr |
| Aug 21, 2:27 AM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| Aug 21, 3:06 AM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Aug 21, 3:17 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Aug 21, 3:29 AM CDT | River Flood Warning | EWX | DeWitt | 58 hr |
| Aug 21, 4:03 AM CDT | River Flood Warning | EWX | Karnes | 24 hr |
| Aug 21, 4:07 AM CDT | Areal Flood Advisory | EWX | Medina | 113 min |
| Aug 21, 5:04 AM CDT | Areal Flood Advisory | EWX | Bexar | 116 min |
| Aug 21, 5:17 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Aug 21, 5:21 AM CDT | River Flood Warning | EWX | Gonzales | 20 hr |
| Aug 21, 5:41 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 49 hr |
| Aug 21, 5:41 AM CDT | River Flood Warning | EWX | Bexar | 23 hr |
| Aug 21, 5:52 AM CDT | Flash Flood Warning | EWX | Comal | 113 min |
| Aug 21, 6:01 AM CDT | Areal Flood Advisory | EWX | Kendall | 3 hr |
| Aug 21, 6:19 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 116 min |
| Aug 21, 6:38 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Frio | 3 hr |
| Aug 21, 8:41 AM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 2 hr |
| Aug 21, 9:23 AM CDT | Flash Flood Warning | EWX | Zavala | 3 hr |
| Aug 21, 10:55 AM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 110 min |
| Aug 21, 11:25 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 5 hr |
| Aug 21, 2:42 PM CDT | Areal Flood Advisory | EWX | Fayette | 2 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.